[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance
 
 

RE: [IP] Insulin allergy and hives??



I have chronic uticaria and they can be triggered from various causes (i.e.
any soaps with enzymes like Tide, aspirin, gel caps of any color).  I also
found that the Apidra/Lantus insulins by Aventis caused my hives to be very
active.  I would have them from my head to usually just above my knees.  It
was not an "at site" issue.  The hives slowly stopped after I went back on
Humalog after starting my pump.    Perhaps trying a different infusion set
would make a difference if it is made by a different company.   For me, even
when I found the solution the hives would still continue for some time.
Often I had to go on predisone to keep them minimized.  

Usually my allergist had nothing to do with the solutions.  I just would
finally find that stopping something, even though I had no previous
problems, solved the problem.  I had used Tide all my adult life and when I
used Woolite (I was out of Tide) I realized my hives quit.   It is a very
frustrating problem and not one that I found could be easily managed.   Most
of the antihistamines on the market didn't work.  The only one that did was
Clarinex.

My sister also has hives (non-diabetic) and preservatives in foods trigger
hers.    

Shirley, dx 1954 age 5, Animas 1250 Oct. 2005

-----Original Message-----
From: email @ redacted
[mailto:email @ redacted] On Behalf Of Janette Dunn
Sent: Monday, July 10, 2006 1:34 PM
To: email @ redacted
Subject: [IP] Insulin allergy and hives??

Hi All, Can anyone on the international list help  ?
I have previously read a small number of comments about Pumpers
who have experienced Insulin Allergy with Hives.
It also is possible Insulin is not the cause this time .....

Janette
AUS/NZ IP List

"Vanessa" <email @ redacted>
To: "Pumpers Insulin" <email @ redacted>
Sent: Tuesday, July 04, 2006 7:46 AM
Subject: [IPu] Insulin allergy and hives??

Good morning, HELP!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!! Can anyone shed any
light on the connection between hives (severe Urticaria) and insulin allergy
please?

I have had what Drs diagnosed as hives for 21 days now.  Specialist
(Immunologist) was not interested is discussing any other causes than
insulin allergy.  I had an allergic reaction to Humalog 18 months ago and
changed to Novorapid.  At the time the first indicator was my BG going crazy
and localised lump and itch at cannula site only.  This is from head to toe
and my BG levels have been just fine so I am extremely hesitant to come off
pump and change insulins again via syringes as Dr wants me to.  Please can
any one help with past experiences?  Also any suggestions to stop mind
altering itch would be much appreciated!!!!!  I am on 3 types of
antihistamine from specialist and have also seen a naturopath. I am taking
potions he gave me as well as totally eliminating citrus, gluten and lactose
as these were tested and found to be a problem for me.  Thanks.  Vanessa.
.
----------------------------------------------------------
for HELP or to subscribe/unsubscribe/change list versions,
contact: HELP@insulin-pumpers.org